Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 30, NWS Flagstaff, AZ

June 5, 20114 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 5, 2011, 2:36 PM MST for 4 counties in Arizona. It took effect at Jun 6, 2011, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2011, 2:36 PM MST (21:36 UTC)
In effect from
Jun 6, 2011, 11:00 AM MST
Expired
Jun 6, 2011, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3262 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS75 KFGZ 052136
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
236 PM MST SUN JUN 5 2011

AZZ004-006>017-039-040-060545-
/O.NEW.KFGZ.WI.Y.0030.110606T1800Z-110607T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
236 PM MST SUN JUN 5 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...WITH THE
  EXCEPTION OF THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM AND
  AROUND PAGE.

* TIMING: SOUTHWEST WINDS WILL INCREASE BY LATE MORNING ON MONDAY.
  THE HIGHEST WIND SPEEDS WILL OCCUR FROM THE MID-AFTERNOON UNTIL
  EARLY EVENING.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  FROM 40 TO 45 MPH BY EARLY AFTERNOON.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
6 follow-up statements
788 
WWUS75 KFGZ 060446
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
946 PM MST SUN JUN 5 2011

AZZ004-006>017-039-040-061300-
/O.CON.KFGZ.WI.Y.0030.110606T1800Z-110607T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
946 PM MST SUN JUN 5 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...WITH THE 
  EXCEPTION OF THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM 
  AND AROUND PAGE. 

* TIMING: SOUTHWEST WINDS WILL INCREASE BY LATE MORNING ON 
  MONDAY. THE HIGHEST WIND SPEEDS WILL OCCUR FROM THE MID- 
  AFTERNOON UNTIL EARLY EVENING. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH 
  GUSTS FROM 40 TO 45 MPH BY EARLY AFTERNOON. 

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
139 
WWUS75 KFGZ 061126
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
426 AM MST MON JUN 6 2011

AZZ005-061930-
/O.EXA.KFGZ.WI.Y.0030.110606T1800Z-110607T0200Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITY OF...PAGE
426 AM MST MON JUN 6 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...WITH THE
  EXCEPTION OF THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM.

* TIMING: SOUTHWEST WINDS WILL INCREASE BY LATE MORNING ON 
  MONDAY. THE HIGHEST WIND SPEEDS WILL OCCUR FROM THE MID- 
  AFTERNOON UNTIL EARLY EVENING. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH 
  GUSTS FROM 40 TO 45 MPH BY EARLY AFTERNOON. 

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006>017-039-040-061930-
/O.CON.KFGZ.WI.Y.0030.110606T1800Z-110607T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
426 AM MST MON JUN 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...WITH THE
  EXCEPTION OF THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM.

* TIMING: SOUTHWEST WINDS WILL INCREASE BY LATE MORNING ON 
  MONDAY. THE HIGHEST WIND SPEEDS WILL OCCUR FROM THE MID- 
  AFTERNOON UNTIL EARLY EVENING. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH 
  GUSTS FROM 40 TO 45 MPH BY EARLY AFTERNOON. 

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
804 
WWUS75 KFGZ 061204
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
504 AM MST MON JUN 6 2011

AZZ004>017-039-040-061900-
/O.CON.KFGZ.WI.Y.0030.110606T1800Z-110607T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
504 AM MST MON JUN 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...WITH THE 
  EXCEPTION OF THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM. 

* TIMING: WINDS WILL INCREASE BY LATE THIS MORNING. THE HIGHEST
  WIND SPEEDS WILL OCCUR FROM THE MID-AFTERNOON UNTIL EARLY
  EVENING.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO
  45 MPH BY THE EARLY AFTERNOON.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN
  ADDITION...LOCALIZED BLOWING DUST MAY DEVELOP ACROSS PORTIONS
  OF THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY. THIS
  MAY INCLUDE PORTIONS OF INTERSTATE 40 EAST OF FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
772 
WWUS75 KFGZ 061710
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST MON JUN 6 2011

AZZ004>017-039-040-070200-
/O.CON.KFGZ.WI.Y.0030.110606T1800Z-110607T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1010 AM MST MON JUN 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...WITH THE 
  EXCEPTION OF THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH THE
  HIGHEST WIND SPEEDS EXPECTED FROM MID-AFTERNOON THROUGH EARLY EVENING.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN 
  ADDITION...LOCALIZED BLOWING DUST MAY DEVELOP ACROSS PORTIONS 
  OF THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY. 
  THIS MAY INCLUDE PORTIONS OF INTERSTATE 40 EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
890 
WWUS75 KFGZ 062143
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
243 PM MST MON JUN 6 2011

...PEAK WIND GUSTS OBSERVED AS OF 2 PM MST...

...AUTOMATED AIRPORT OBSERVING STATIONS (ASOS)...

GRAND CANYON......55 MPH.
FLAGSTAFF.........53 MPH.
SAINT JOHNS.......51 MPH.
WINSLOW...........49 MPH. 
WINDOW ROCK.......47 MPH.
PAGE..............44 MPH. 
PRESCOTT..........40 MPH.

...ADDITIONAL REPORTS...

LIMESTONE CANYON..55 MPH.
HOUSEROCK.........54 MPH.
LUPTON............50 MPH. 
TWO GUNS..........50 MPH. 
DONEY PARK........46 MPH.
WILLIAMS..........45 MPH. 
SHOW LOW..........45 MPH. 
HOPI RAWS.........44 MPH.
PAINTED DESERT....43 MPH.

AZZ004>017-039-040-070200-
/O.CON.KFGZ.WI.Y.0030.000000T0000Z-110607T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
243 PM MST MON JUN 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...WITH THE 
  EXCEPTION OF THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE EARLY
  EVENING HOURS...DIMINISHING AFTER SUNSET.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. IN
  ADDITION...LOCALIZED BLOWING DUST MAY DEVELOP ACROSS PORTIONS OF
  THE LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY...AND MARBLE
  AND GLEN CANYONS. THIS MAY INCLUDE PORTIONS OF INTERSTATE 40 EAST OF
  FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
006 
WWUS75 KFGZ 070201
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
701 PM MST MON JUN 6 2011

...A LOW PRESSURE SYSTEM TO THE NORTHWEST OF ARIZONA BROUGHT VERY
WINDY CONDITIONS TODAY...


AZZ004>017-039-040-070315-
/O.EXP.KFGZ.WI.Y.0030.000000T0000Z-110607T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
701 PM MST MON JUN 6 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 


* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA...WITH THE 
  EXCEPTION OF THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM. 

* TIMING: WINDS HAVE BEGUN TO DIMINISH THIS EVENING WITH MAYBE ONE
  OR TWO REPORTING SITES ACROSS NORTHERN ARIZONA STILL REPORTING
  WIND GUSTS AROUND 40 MPH. WINDS WILL CONTINUE TO DIMINISH THIS
  EVENING WITH SOUTHWEST WINDS FROM 15 TO 25 MPH AND GUSTS UP TO
  35 MPH THROUGH 10 PM MST...THEN BECOMING LIGHTER OVERNIGHT. 

* EXPIRATION: THE WIND ADVISORY WILL EXPIRE AT 700 PM MST THIS
  EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 5, 9:50 AM MST, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 5, 9:50 AM MST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST SUN JUN 05 2011

.SYNOPSIS...A LARGE AREA OF LOW PRESSURE OFF THE CENTRAL CALIFORNIA
COAST WILL BRING GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA THROUGH
AT LEAST TUESDAY. ENOUGH MOISTURE MAY MOVE INTO FAR EASTERN ARIZONA
FOR A SLIGHT CHANCE OF DRY THUNDERSTORMS THIS AFTERNOON AND
EVENING...WITH DRY CONDITIONS ELSEWHERE.

&&

.DISCUSSION...A LARGE AND LATE-SEASON CUT-OFF LOW WEST-SOUTHWEST OF
THE SAN FRANCISCO BAY WILL START TO LIFT NORTHEAST AND WEAKEN DURING
THE NEXT 24-36 HOURS. THE LOW ACTUALLY RETROGRADED OVERNIGHT AND
THIS ALLOWED THE STRONGEST GRADIENTS TO SHIFT WESTWARD. THIS MEANS
SLIGHTLY LESS WIND TODAY COMPARED TO SATURDAY...AND OUR RED FLAG
CONDITIONS ARE LIMITED TO THE FAR WESTERN ZONES AS A RESULT. THE LOW
POSITION ALSO ALLOWED A WEAK MOISTURE-SEEP FROM NEW MEXICO INTO
EXTREME EASTERN ARIZONA OVERNIGHT...WHICH MAY LEAD TO ISOLATED
HIGH-BASED THUNDERSTORMS THIS AFTERNOON.

BY MONDAY...THE LOW WILL QUICKLY MOVE THROUGH THE GREAT BASIN AND
OUR WINDS WILL INCREASE ONCE AGAIN. DESPITE SOME COOLING...MOST
AREAS WILL STILL SEE CRITICAL FIRE WEATHER CONDITIONS. THE REMAINDER
OF THE WEEK WILL BE DRY...BREEZY...AND SLIGHTLY COOLER THAN NORMAL
AS LONG-WAVE TROUGHING REMAINS OVER THE WEST. ALL THESE TRENDS ARE
COVERED AND NO UPDATES ARE NEEDED.

&&

.AVIATION...FOR THE 18Z PACKAGE...MAINLY VFR CONDITIONS ARE EXPECTED
THROUGH THE 24 HOUR PERIOD. SFC WINDS SW AT 10 TO 20 KTS WITH GUSTS
UP TO 30 KTS WILL CONTINUE UNTIL AROUND 02Z...DECREASING OVERNIGHT.
SFC WINDS SW 15-30 KTS WITH GUSTS 30-40 KTS WILL DEVELOP AFTER 16Z
MONDAY. EXPECT AREAS OF REDUCED VSBY IN SMOKE NEAR THE WHITE MTNS
AND INTO THE EASTERN LITTLE COLORADO RIVER VALLEY. A SLIGHT CHANCE
FOR THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS WILL ALSO TAKE PLACE
IN THE WHITE MOUNTAINS AND EASTERN LITTLE COLORADO RIVER VALLEY FROM
AROUND 21Z TO 06Z MONDAY. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...FOR TODAY...VERY WARM AND DRY CONDITIONS WILL
PERSIST. IT WILL ALSO BECOME BREEZY WITH WINDS REMAINING SLIGHTLY
BELOW CRITICAL THRESHOLDS FOR MOST AREAS. THE EXCEPTION IS WESTERN
COCONINO COUNTY WHERE WINDS WILL BE STRONGER AND A RED FLAG WARNING
HAS BEEN ISSUED. BY AFTERNOON...THERE IS A SLIGHT CHANCE FOR DRY
THUNDERSTORMS OVER WEST-CENTRAL NEW MEXICO AND FAR EASTERN
ARIZONA...WHICH COULD BRING GUSTY AND ERRATIC WINDS TO PORTIONS OF
OUR EASTERN ZONES. ANOTHER DISTURBANCE SWINGS PAST NORTHERN ARIZONA
ON MONDAY...AND SOUTHWEST WINDS WILL INCREASE. CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE OVER MOST OF NORTHERN AND CENTRAL
ARIZONA...AND A FIRE WEATHER WATCH IS IN EFFECT.

TUESDAY THROUGH THURSDAY...DRY SOUTHWEST FLOW WILL CONTINUE WITH
TEMPERATURES SLIGHTLY BELOW NORMAL. BREEZY AFTERNOON WINDS ARE
EXPECTED...THOUGH GENERALLY REMAINING BELOW CRITICAL THRESHOLDS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING 11 AM TO 7 PM MST TODAY FOR ZONES AZZ106-107.

FIRE WEATHER WATCH MONDAY MORNING THROUGH MONDAY EVENING
AZZ104>117-138>140.

&&

PUBLIC.....................PETERSON
AVIATION/FIRE WX...........DJO

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 5, 4:16 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
416 AM MST SUN JUN 5 2011

AZZ004>018-037>040-060230-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
416 AM MST SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BREEZY WINDS AND DRY CONDITIONS WILL DEVELOP AGAIN TODAY...AND A
RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF COCONINO COUNTY INTO
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONGER WINDS ARE EXPECTED ON MONDAY AS LOW PRESSURE PASSES NORTH
OF THE STATE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO
45 MPH LOOK TO BE COMMON. AS A RESULT...A FIRE WEATHER WATCH IS
IN EFFECT FOR MUCH OF NORTHERN ARIZONA MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:55 AM MSTRed Flag WarningFGZCoconino15 hr
Jun 5, 2:53 PM MSTFire Weather WatchFGZApache, Navajo37 hr
Jun 5, 2:53 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai29 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.